MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G43995
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Brand name: cook spectrum minocycline/rifampin impregnated double lumen central venous catheter set.(b)(6).Occupation: unknown.Report source other: (b)(6) - cmdsnet number: (b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported on (b)(6) 2019 that the red connector (hub) of the cook spectrum minocycline/rifampin impregnated double lumen central venous catheter set was damaged by a substance that the customer was injecting.The device broke, described as being cracked/peeled.An incident report has been filed with health (b)(6).On (b)(6) 2019, the (b)(6) medical devices sentinel network provided the following report."they were contacted by nurse that was on night shift that red section broke because the liquid injected came out from the other rigid tip.They tried 3 times (b)(6) 2018." no adverse consequences have been reported.Additional details regarding patient, device and event have been requested from the facility.At the time of this report, no additional information has been received.
 
Additional Manufacturer Narrative
Product received on: 07mar2019.A review of the complaint history, device history record, documentation, instructions for use (ifu), and quality control of the device, as well as a visual inspection, functional test, and supplier investigation, were conducted during the investigation.The complaint device was returned damaged.Visual inspection confirm the presence of a crack on the blue hub.A leak test confirmed leakage on the blue hub, but not the white hub.Since the device was returned damage, the device cannot be confirmed to have been manufactured out of specification.Additionally, a document based investigation evaluation was performed.It was concluded there were no gaps in production or processing controls.Sufficient controls are in place to detect this failure mode prior to release.A review of the device history record showed no related nonconformances or other complaints under this lot number at the time of this investigation.Compiling this information, nonconforming product is not suspected in house or in the field.A supplier investigation was requested for this event.The supplier investigation concluded that there is no indication that the complaint device¿s lot failed to meet specification, and that excessive force in the field may have contributed to the failure mode.Based on the information provided, inspection of returned product and the results of the investigation, a definitive cause could not be established.Appropriate measures are being conducted to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8394528
Report Number1820334-2019-00554
Device Sequence Number1436496
Product Code FOZ
UDI-Device Identifier00827002439955
UDI-Public(01)00827002439955(17)210326(10)8873424
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K033843
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2021
Device Model NumberG43995
Device Catalogue NumberC-UDLM-501J-ABRM-HC
Device Lot Number8873424
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2019
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer06/12/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1